Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Lincoln, IL

May 27, 2007Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2007, 7:04 PM CDT for Clay County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 7:04 PM CDT (00:04 UTC)
Expired
May 27, 2007, 7:45 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Clay County, IL

The radar

The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 280004
SVRILX
ILC025-280045-
/O.NEW.KILX.SV.W.0071.070528T0004Z-070528T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 745 PM CDT.

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF CLAY CITY...OR ABOUT 2 MILES
  NORTH OF FLORA...AND WAS MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAY CITY...
  SAILOR SPRINGS...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3878 8849 3867 8848 3868 8829 3882 8826

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 280019
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT SUN MAY 27 2007

ILC025-280045-
/O.CON.KILX.SV.W.0071.000000T0000Z-070528T0045Z/
CLAY-
719 PM CDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN CLAY COUNTY...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 3 MILES NORTHWEST OF CLAY CITY...OR ABOUT 5
MILES NORTHEAST OF FLORA...MOVING EAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CLAY CITY...
  SAILOR SPRINGS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3879 8843 3867 8841 3868 8829 3882 8826

$$

AUTEN
000 
WWUS53 KILX 280037
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
737 PM CDT SUN MAY 27 2007

ILC025-280047-
/O.EXP.KILX.SV.W.0071.000000T0000Z-070528T0045Z/
CLAY-
737 PM CDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY EXPIRES AT
745 PM CDT...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3879 8843 3867 8841 3868 8829 3882 8826

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:29 PM CDT, 35 minutes earlier.

Area forecast discussion, May 27, 6:29 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT SUN MAY 27 2007

.DISCUSSION...
ISSUED 300 PM CDT SUN MAY 27 2007

LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED NORTH OF LAKE
SUPERIOR...WITH A COLD FRONT CURVING SOUTH AND EVENTUALLY WEST
TOWARD THE CENTRAL PLAINS. THE FRONT LIES ACROSS THE FORECAST AREA
BETWEEN THE I-72 AND I-70 CORRIDORS AND HAS CONTINUED TO SLOW
CONSIDERABLY. MAIN FORECAST CONCERN OVER THE NEXT FEW DAYS REVOLVES
AROUND PRECIPITATION CHANCES IN THE VICINITY OF THE REMNANTS OF THIS
BOUNDARY. IN ADDITION...FORECAST CONCERNS ALSO EXIST WITH THE
TIMING/TRACK/STRENGTH OF THE SYSTEM COMING ASHORE IN THE PACIFIC
NORTHWEST AND ITS IMPACT ON PRECIPITATION CHANCES FOR MIDWEEK.

12Z MODELS IN PRETTY GOOD AGREEMENT THROUGH 48 HOURS. THEN...
DISAGREEMENTS BEGIN TO ARISE WITH THE TIMING/TRACK/STRENGTH OF
PACIFIC SYSTEM. THESE DISAGREEMENTS CONTINUE THROUGH THE END OF
THE FORECAST PERIOD AND CONTINUE TO INCREASE. DO NOT HAVE HIGH
CONFIDENCE IN ANY OF THE MODEL SOLUTIONS BY MIDWEEK. HOPEFULLY
THINGS WILL BECOME MORE CLEAR OVER THE NEXT FEW MODEL RUNS.
GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE OVER THE NEXT
FEW DAYS...SO WILL NOT STRAY TOO FAR.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...

TONIGHT THROUGH MONDAY NIGHT...COLD FRONT WILL NOT MAKE IT TOO
MUCH FURTHER SOUTH BEFORE IT STALLS OUT. EXPECTED SCATTERED
SHOWERS/STORMS TO CONTINUE TO FIRE IN THE UNSTABLE AIRMASS
ALONG/SOUTH OF THE BOUNDARY...BUT THEY SHOULD DIMINISH IN
COVERAGE/STRENGTH THIS EVENING WITH THE LOSS OF DIURNAL HEATING.
SHEAR PROFILES ARE QUITE WEAK...SO AN ORGANIZED SEVERE THREAT IS
NOT ANTICIPATED. THE PRIMARY THREAT WILL BE HEAVY RAIN GIVEN
PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES AND THE EXPECTED SLOW
STORM MOVEMENT.

HEIGHTS WILL GRADUALLY RISE OVERNIGHT INTO MONDAY NIGHT AS SYSTEM
OVER EASTERN CANADA DEPARTS AND PACIFIC SYSTEM BEGINS TO DIG. THIS
WILL RESULT IN THE REMNANTS OF THE FRONT/BAROCLINIC ZONE TO SHIFT
NORTHWARD AGAIN. EXPECT SCATTERED CONVECTION TO OCCUR WITH THIS
SHIFT...WITH THE MAXIMUM COVERAGE DEVELOPING WITH PEAK
HEATING/INSTABILITY MONDAY AFTERNOON INTO THE EVENING. SHEAR
PROFILES WILL REMAIN QUITE WEAK AND THE SEVERE STORM THREAT LOW.

TUESDAY AND TUESDAY NIGHT...LOW LEVEL FRONT/BAROCLINIC ZONE WILL
HAVE SHIFTED NORTH OF THE REGION BY TUESDAY...REMOVING A LOW LEVEL
FOCUS FOR CONVECTION. IN ADDITION...UPPER LEVEL RIDGING WILL BE
BETTER ESTABLISHED THAN IT HAS BEEN THE PAST FEW DAYS AND SHOULD
DEFLECT ANY WEAK ENERGY IN THE MEAN FLOW FROM THE SOUTHERN PLAINS.
HOWEVER...THE AIRMASS OVERHEAD WILL REMAIN QUITE JUICY AND UNSTABLE.
DUE TO THE LACK OF A SIGNIFICANT TRIGGER AND THE UPPER RIDGING...
HAVE TRENDED PRECIPITATION CHANCES DOWN A BIT THROUGH THE
PERIOD...ESPECIALLY IN THE EAST. IF MIDWEEK SYSTEM SLOWS DOWN ANY
MORE...A RECENT TREND...CHANCES MAY NEED TO BE LOWERED MORE.

WEDNESDAY...PACIFIC SYSTEM IS EXPECTED TO HAVE CUTOFF ALONG THE
CENTRAL U.S./CANADA BORDER BY THIS TIME...WITH THE ASSOCIATED
SURFACE LOW OVER NORTHERN ONTARIO. THE TRAILING COLD FRONT SHOULD
EXTEND SOUTHWEST INTO THE SOUTHERN PLAINS...WITH SHOWER/STORMS
EXPECTED ALONG/AHEAD OF THE FRONT. THIS PRECIPITATION SHOULD SPREAD
INTO THE FORECAST AREA FROM THE WEST DURING THE DAY. HOWEVER...AS
WITH THE TUESDAY/TUESDAY NIGHT PERIOD...ADJUSTMENTS WILL NEED TO
BE MADE IF THE SYSTEM SLOWS MUCH MORE THAN CURRENT PROGS.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...UNCERTAINTY IN THE LONG
TERM CONTINUES TO BE HIGHER THAN NORMAL. MODEL/ENSEMBLE AGREEMENT
AND RUN-TO-RUN CONTINUITY CONTINUES TO BE POOR IN THE EXPECTED LATE
WEEK PATTERN SHIFT. WHILE THE EVOLUTION TO A RIDGE WEST/TROF EAST
PATTERN ACROSS NORTH AMERICA IS STILL IN GENERAL AGREEMENT...HOW
WE GET THERE AND HOW AMPLIFIED THE PATTERN WILL BE IS VERY UNCERTAIN.
FOR NOW...WILL FOLLOW GENERAL CONTINUITY...WITH A SLIGHTLY SLOWER
TREND...AND LINGER THE MAIN PRECIPITATION THREAT INTO THURSDAY WITH
THE SYSTEM EXPECTED TO CARVE OUT THE EASTERN TROF. BEYOND THAT...
WILL KEEP FORECAST DRY WITH SEASONABLE TEMPERATURES. HOWEVER...IF
ONE OF THE DEEPER SOLUTIONS VERIFIES...A COLD CORE ALOFT IN OUR
VICINITY WOULD SUPPORT A RISK OF DIURNAL SHOWERS FOR THE REST OF
THE PERIOD ALONG WITH COOLER TEMPERATURES.

BAK

&&

.AVIATION...
ISSUED 622 PM CDT SUN MAY 27 2007

SFC FRONT APPEARS TO BE STALLING OUT OVER CENTRAL ILLINOIS EARLY
THIS EVENING...INDICATED BY VERY LIGHT SFC WINDS IN THE OBS.
THUNDERSTORMS ALSO CONTINUE TO DEVELOP AROUND THE FRONT AND WILL
CONTINUE TO MOVE EAST AND NORTHEAST DURING THE EVENING...MAINLY
SOUTH OF THE TAF SITES. HOWEVER...MAY KEEP A VICINITY TS OR SH IN
THE SPI AND/OR DEC TAF SITES. CU HAS BEGUN TO DISSIPATE AND WILL
CONTINUE AFTER SUNSET TONIGHT. HOWEVER...MID CLOUDS OF AROUND 8KFT
AND HIGHER WILL REMAIN OVER THE AREA TONIGHT...SO WILL KEEP BROKEN
CLOUDS OVER THE TAF SITES TONIGHT.

AUTEN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 27, 3:49 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT SUN MAY 27 2007

ILZ027>031-036>038-040>043-047>051-281100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
349 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LITTLE CHANGE IN THE PATTERN IS EXPECTED INTO MIDWEEK WITH DAILY
CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. BY
LATER WEDNESDAY INTO EARLY THURSDAY...A STRONGER UPPER LEVEL SYSTEM
AND ASSOCIATED COLD FRONT WILL APPROACH CENTRAL ILLINOIS AND MAY
BRING A BETTER CHANCE FOR MORE ORGANIZED THUNDERSTORMS TO THE AREA.
AS THE COLD FRONT EDGES EAST OF THE AREA BY THURSDAY...DRIER AND
COOLER WEATHER IS EXPECTED TO RETURN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-281100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
349 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A FRONTAL BOUNDARY REMAINS STALLED OUT NEAR THE I-72 CORRIDOR...
AND A FEW SCATTERED THUNDERSTORMS HAVE AFFECTED PARTS OF EAST
CENTRAL ILLINOIS THIS AFTERNOON. THESE STORMS HAVE SHOWN A
WEAKENING TREND AS OF 345 PM... BUT THERE WILL REMAIN A THREAT OF
ADDITIONAL DEVELOPMENT THROUGH THE REMAINING DAYLIGHT HOURS...
ESPECIALLY ALONG AND SOUTH OF THE FRONT.

LOCALLY HEAVY DOWNPOURS AND LIGHTNING WILL BE THE MAIN THREATS...
BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LITTLE CHANGE IN THE PATTERN IS EXPECTED INTO MIDWEEK WITH DAILY
CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. BY
LATER WEDNESDAY INTO EARLY THURSDAY...A STRONGER UPPER LEVEL SYSTEM
AND ASSOCIATED COLD FRONT WILL APPROACH CENTRAL ILLINOIS AND MAY
BRING A BETTER CHANCE FOR MORE ORGANIZED THUNDERSTORMS TO THE AREA.
AS THE COLD FRONT EDGES EAST OF THE AREA BY THURSDAY...DRIER AND
COOLER WEATHER IS EXPECTED TO RETURN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.